Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Boilish lesion just above belt line. Dr prescribed Fucidin, Betnovate. Sore has pus. Is it ok to use Betnovate ?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
Hi.

I have a boilish legion just above my belt line. I tried to self medicate with drawing salve and dressing but this was ineffective. I went to see my doctor and he said he thinks is eczema that caused my skin to crack and allowed staphyloccocus to enter and become infected. He prescribe an antibiotic cream Fucidin, as well as Betnovate.

Now I am concerned because I believe the "sore" has pus and it seems from my online research that bento ate is not good in the presence of pus. The sore is red but I think it's due to infection, not eczema as there is no dryness or flakiness.

Should I rather only use the Fucidin for now?

Posted Sat, 23 Jun 2012 in Skin Rash
 
 
Answered by Dr. Chandra Shekhar Sharma 33 minutes later
Hi,

Welcome to XXXXXXX

As Betnovate ointment decreases tissue response to infection, you should use Fucidin cream only.

Once infection is controlled and it becomes dry, you can mix Betnovate with Fucidin and apply twice daily.

To identify infecting organism and effective antibiotic, you can get Culture and Sensitivity test of pus done, and can use local antibiotic cream accordingly. On the basis of report you can be given antibiotic orally also.

Hope, you will be satisfied with the answer. If you have further query, feel free to ask. If you don't require further clarification, please accept answer and rate it as per your satisfaction.

With good wishes,

Above answer was peer-reviewed by
 
Follow-up: Boilish lesion just above belt line. Dr prescribed Fucidin, Betnovate. Sore has pus. Is it ok to use Betnovate ? 7 minutes later
Thanks Doctor.

Just some additional info. I get these sores fairly regular almost exclusively in areas where clothing is tightly touching skin, like my belt line. They do take a long time to heal either on their own, or using drawing salve and dressing. However the salve and dressing route is not helping this one at all.

I also sometimes get infected sweat glands in my armpit, recently my GP put me on a long course of acuzole 200mg and Clacee 500mg, this cleared up the armpit sweat gland, but I am continuing with the course. Will this also help with this sore?

How long do you think before Betnovate will reduce the redness, reduce the size of the sore and eventually clear up?

Seems I have staph issues, XXXXXXX
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome again,

As your lesions are taking more time to heal, you should get your Blood Sugar (F & PP) tested, and if report is abnormal, consult your physician.

If you wear synthetic cloths, switch over to cotton cloths. Chances of skin disorders will be less with cotton cloths.

Drawing salve is not an allopathic drug. It may or may not cure all infections.
The course you are taking will help to cure only, if infecting organism is susceptible to clarithromycin. But if you have developed infection after starting treatment (Clacee & Acuzole), chances of its effectiveness will be minimum.

How much time it will take, will depend upon your body resistance, susceptibility of infecting organism to Fucidin cream and whether you will be able to avoid cause (pressure/fraction to the lesion).

Hope, you will be satisfied with the answer. If you have further query, feel free to ask. If you don't require further clarification, please accept answer and rate it as per your satisfaction.

With good wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor